CSN Login
Members Online: 16

You are here

Five months post treatment and still having trouble urinating.

mitchelsdaly
Posts: 13
Joined: May 2013

Hi, I'm just curious if anyone else has dealt with difficulty urinating post anal cancer treatment.  It's been five months since I finished treatment, and to this day it's difficult for me to urinate.  I am a 52 year old male.  I still have to sit when urinating, which is not a big deal, but I'd like the option back of standing.  Also I notice that when I urinate I get this urgent sense to push, almost like a spasm in my upper pubus area.  If anyone else has experienced this and can shed some light on this I would appreciate it.......Thanks, Mitch

LaCh
Posts: 558
Joined: Dec 2012

Things to have evaluated: urinary tract infection (that might give the urge to push, strain, void) but also to keep in mind that the bladder is irradiated when the pelvis is, and can go through changes, scarring, thickening, loss of tone, etc. When you sit, there's more pressure from your internal organs pushing on your bladder than there is when you stand, making it easier to void.  Just a thought.  Hang in. The option to stand would be good.

mp327's picture
mp327
Posts: 3698
Joined: Jan 2010

I think LaCh has made some excellent points.  Sadly, the urinary tract and bladder can suffer some damage during treatment and perhaps this is just going to be your new normal.  One suggestion I might make is having a consult with a urologist just to rule out any related or unrelated problems. 

Subscribe to Comments for "Five months post treatment and still having trouble urinating."